What is the difference between regular Mucinex and Mucinex DM?
Mucinex DM contains not only guaifenesin as an expectorant, but also contains Dextromethrophan which is a cough suppressant .So primarily Mucinex DM is used for relieving mucus congestion in the nasal tracts and in the chest.
How often do you take mucinex?
Regular Mucinex which contains guaifenesin 600 mg, an expectorant: Take 1 OR 2 tablets every 12 hours. Mucinex Maximum Strength (guaifenesin 1200 mg): Take 1 tablet every 12 hours.
What is the drug guaifenesin used for?
Guaifenesin is used to treat coughs and congestion caused by the common cold, bronchitis, and other breathing illnesses. This product is usually not used for ongoing cough from smoking or long-term breathing problems (such as chronic bronchitis, emphysema) unless directed by your doctor. Guaifenesin is an expectorant.
What is the difference between mucinex and mucinex?
Mucinex (Guaifenesin) is a useful medicine for loosening congestion in your chest and throat, and it lasts longer than other guaifenesin products. Mucinex D (Guaifenesin / Pseudoephedrine) is good if you have a stuffy nose and a cough with mucus, but it could keep you up at night.
Sudafed (pseudoephedrine) is a decongestant that shrinks blood vessels in the nasal passages. Sudafed is used to treat nasal and sinus congestion, or congestion of the tubes that drain fluid from your inner ears, called the eustachian (yoo-STAY-shun) tubes.
Can you take mucinex while pregnant?
Mucinex is likely safe to take while breastfeeding and during the second and third trimesters of pregnancy. Before taking any medication while pregnant or breastfeeding, it's a good idea to talk to your doctor first.
What does Coricidin HBP do to you?
Chlorpheniramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Mucinex Dm (Dextromethorphan / Guaifenesin) is a combination medicine that relieves multiple cold symptoms. It's good to use if you have chest congestion and a cough. Helps loosen the mucus and phlegm that builds up in productive and wet coughs. The extended release version of Mucinex DM lasts up to 12 hours.
Active Ingredients: (In each extended-release bi-layer tablet) guaifenesin 1200 mg -expectorant. Pseudo ephedrine hcl 120 mg - nasal decongestant.
Can Mucinex DM make you sleepy?
Among the commonly reported side effects of Mucinex DM are: Upset stomach. Drowsiness or dizziness.
When trying to relieve sinus pressure and nasal congestion, look for a decongestant. A decongestant will shrink the mucus membranes that have swollen in your sinuses. This will help the trapped mucus drain out. Some Mucinex® products contain the decongestant pseudoephedrine.
Can you take mucinex and Nyquil at the same time?
The symptoms they treat are different. You can take Mucinex and NyQuil together safely if you follow the recommended dosage for each drug. However, taking Mucinex at night with NyQuil might actually keep you from falling asleep. Mucinex will loosen your mucus, which can cause you to wake up to cough.
What does mucinex D do for you?
Mucinex D extended release tablets contain a combination of guaifenesin and pseudoephedrine. Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth. Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages.
Can you take mucinex to get high?
Also, dextromethorphan, one of the ingredients in Mucinex DM, is a commonly misused drug. It can cause a high or euphoria when used in high doses. It can even cause hallucinations. This has been called “robo-tripping” or “skittling.”
How often are you supposed to take mucinex D?
Mucinex D Dosage. Adults and children 12 years of age and older typically take two tablets of Mucinex D every 12 hours. You shouldn't take more than four tablets in a 24-hour period. Children under age 12 should not use this medicine.
Can you take Sudafed and Mucinex at the same time?
Q: Can I take Mucinex DM and Sudafed at the same time? A: Mucinex DM contains guaifenesin and dextromethorphan. Sudafed is generally used during the day, because it can affect sleep. There are no interactions between these two over the counter products and they can be safely taken together.
It's OK to mix ibuprofen, acetaminophen and guaifenesin (Mucinex) because they are in different drug classes. You are wise to ask this question because you should never take products that cause you to "double up" on medications like acetaminophen and ibuprofen.
Updated: 2nd October 2019